Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 65, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Jun 28, 2019, 9:44 AM CDT for Goodhue County, Minnesota. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 9:44 AM CDT (14:44 UTC)
- Expired
- Jun 29, 2019, 7:30 PM CDT
- In force
- 34 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
179 WGUS43 KMPX 281444 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 944 AM CDT Fri Jun 28 2019 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .This river forecast is based on observed precipitation of 3 to 4 inches over the past 24 hours. The National Weather Service will monitor this developing situation and issue followup statements as conditions or forecasts change. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-292044- /O.NEW.KMPX.FL.W.0065.190628T1444Z-190630T0725Z/ /PNLM5.1.ER.190628T1356Z.190628T1700Z.190628T1925Z.NO/ 944 AM CDT Fri Jun 28 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until late Saturday night. * At 9:00 AM Friday the stage was 17.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ CEO
4 follow-up statements
307 WGUS43 KMPX 281741 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 1241 PM CDT Fri Jun 28 2019 ...Forecast Flooding Changed from Minor to Major Severity for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .This river forecast is based on observed precipitation of 3 to 4 inches over the past 24 hours. The National Weather Service will monitor this developing situation and issue followup statements as conditions or forecasts change. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-292340- /O.EXT.KMPX.FL.W.0065.000000T0000Z-190630T1010Z/ /PNLM5.3.ER.190628T1356Z.190628T1900Z.190628T2210Z.NR/ 1241 PM CDT Fri Jun 28 2019 ...Observed flooding increased from Minor to Major severity... The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until late Saturday night. * At 12:00 PM Friday the stage was 21.1 feet. * Major flooding is occurring and Major flooding is forecast. * Flood stage is 17.0 feet. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ CEO
863 WGUS83 KMPX 290101 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 801 PM CDT Fri Jun 28 2019 ...The flood warning continues for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview...The Middle Fork Zumbro continues to run high after training rainfall on Thursday. The level is expected to decrease dramatically over the next couple of days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-300701- /O.EXT.KMPX.FL.W.0065.000000T0000Z-190630T1648Z/ /PNLM5.3.ER.190628T1356Z.190628T1800Z.190629T0448Z.NR/ 801 PM CDT Fri Jun 28 2019 ...Flood Warning now expected to end Sunday morning...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Sunday morning. * At 7:00 PM Friday the stage was 20.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to below flood stage by Sunday morning. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$
620 WGUS83 KMPX 291338 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 837 AM CDT Sat Jun 29 2019 ...The flood warning continues for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview...No forecast precipitation today will allow the Zumbro River to continue to quickly fall. For next week, there exists the possibility of a few chances of rain in our area. However, forecast accumulations are currently not significant enough to cause flooding concerns. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-301936- /O.EXT.KMPX.FL.W.0065.000000T0000Z-190701T1121Z/ /PNLM5.3.ER.190628T1356Z.190628T1800Z.190629T2321Z.NR/ 837 AM CDT Sat Jun 29 2019 ...Flood Warning now expected to end Monday morning...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Monday morning. * At 8:00 AM Saturday the stage was 18.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$
091 WGUS83 KMPX 300030 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 730 PM CDT Sat Jun 29 2019 ...The flood warning is cancelled for the following river in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-300100- /O.CAN.KMPX.FL.W.0065.000000T0000Z-190701T1121Z/ /PNLM5.3.ER.190628T1356Z.190628T1800Z.190629T2315Z.NR/ 730 PM CDT Sat Jun 29 2019 The Flood Warning is cancelled for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * At 7:00 PM Saturday the stage was 16.8 feet. * Fell below flood stage at 6:15 PM Saturday. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ CEO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:17 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 6:17 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 617 AM CDT Fri Jun 28 2019 .UPDATE... Issued at 611 AM CDT Fri Jun 28 2019 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Saturday) Issued at 416 AM CDT Fri Jun 28 2019 Surface analysis early this morning shows the same wavy east-west quasi-stationary front covering from Wyoming eastward into the Ohio Valley. With respect to Minnesota, the front has dropped back south to straddle the MN/IA border. Aloft, the cutoff low over the Pacific NW continues to wobble in place while a dome of high pressure from the southwestern CONUS extends northeast into the Dakotas. The center of high pressure aloft will shift northeastward into the Central Plains through tomorrow, allowing the ridge to nudge into the Upper Mississippi River Valley. The surface front will generally remain in place, having a negligible impact on the area. No precipitation is expected through Saturday afternoon with the strong ridging aloft and the front remaining just to the south of the WFO MPX coverage area. However, what the incoming ridge will allow for is building heights, which in turn allows for increasing heat and humidity across the area. Dewpoints today will hit the mid 60s to lower 70s with highs reaching the mid 80s to around 90 degrees. This will push heat index values into the lower-middle 90s. Conditions become more oppressive on Saturday as dewpoints reach the lower 70s area-wide with highs ranging through the 90s. Much of southern Minnesota will likely experience heat index values into the lower 100s, including potentially the Twin Cities metro. Conditions will be monitored to determine if Heat Advisories will be necessary. .LONG TERM...(Saturday night through Thursday) Issued at 416 AM CDT Fri Jun 28 2019 Main concerns in the long term are the heat for Sunday, then thunderstorm chances Sunday night through Monday. By Sunday, the thermal ridge will be in place across the Upper Midwest, but a strong upper low will be moving across the southern Provinces of Canada and will push the ridge axis to our east by Sunday evening. As this occurs, southwesterly flow will develop locally, with multiple subtle waves in the flow making it to our area from late Sunday through Monday. A surface front associated with the Canadian low will move through from northwest to southeast, and will provide a source of focused low level convergence for thunderstorms to develop. Temperatures will have no trouble rising into the 90s prior to local Storm development, and dew points in the lower 70s will allow strong instability to develop. With an expected intensifying low level jet Sunday night, the overnight period includes the highest pops for this forecast issuance, with thunderstorms likely from 6-12Z Monday morning. Additional energy from the southwest will stream northward along the frontal boundary through Monday, hence the need to keep chance of thunderstorms in the forecast for Monday through Tuesday. The cold front will become nearly stationary in the vicinity of southern MN or northern Iowa, implying a continued threat for heavy rainfall Monday night into Tuesday mainly for far southern MN. With the front coming through most of the area Monday, temperatures will cool off with highs in the mid 80s expected. For the middle of next week, attention turns toward a large upper low in central Canada and the main issue will be how far south will it move. It certainly looks to remain well to our north, but the GFS offers a cooler solution with a cold frontal passage associated with the upper low making it through our local area. The ECMWF on the other hand, keeps the upper low locked farther north, with a more pronounced shortwave trough coming ashore in the Pacific northwest, which would keep a more zonal flow regime for us, and warmer temperatures than the GFS suggests. Given the uncertainty, stuck with the blended guidance in the long term. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 611 AM CDT Fri Jun 28 2019 After some splotchy morning ground fog, conditions area-wide will be VFR with multiple FEW-SCT cloud layers from later this morning through tonight. Winds will gradually veer from NE to SE with speeds 10 kt or less. KMSP...VFR throughout with no additional concerns. /OUTLOOK FOR KMSP/ Sat...VFR. Winds SE 5-10G15 kts. Sun...VFR. Chc TSRA late. Winds SW 5-10 kts. Mon...VFR. Chc MVFR/TSRA. Winds lgt and vrb. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...SPD AVIATION...JPC
Hazardous weather outlook, Jun 28, 3:49 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 349 AM CDT Fri Jun 28 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 349 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Heat index values will climb to the lower to middle 90s mainly near and south of the Minnesota and Mississippi Rivers today. If outdoors or sensitive to excessive heat, take precautions to avoid heat related illnesses. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The first heat wave of the summer will arrive this weekend. Highs in the 90s and lows in the 70s are likely Saturday and Sunday. Heat indices will likely exceed 100 this weekend for much of southern Minnesota, including the Twin Cities metro. Those who are active outdoors will be at risk for heat related illness Saturday and Sunday. Thunderstorms will be possible early next week with the higher chances coming Sunday afternoon through Monday morning. Severe weather along with heavy downpours and localized flooding will be possible with any activity we see. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 28, 5:04 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 504 AM CDT Fri Jun 28 2019 MNC131-147-161-281130- Steele-Rice-Waseca- 504 AM CDT Fri Jun 28 2019 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Steele...Rice...Waseca... * Until 630 AM CDT. * At 504 AM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience flooding include... Owatonna, Waseca, Medford, Morristown, Lemond, Clinton Falls, Merton, Moland, Deerfield, Bixby and Owatonna Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4401 9351 4425 9351 4419 9304 4391 9305 SPD
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Special Weather Statement | MPX | Goodhue, Rice | 31 min |
| Jun 27, 9:47 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 43 min |
| Jun 27, 10:02 PM CDT | Special Weather Statement | MPX | Steele | 28 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 16 min |
| Jun 27, 10:33 PM CDT | Special Weather Statement | MPX | Goodhue | 27 min |
| Jun 27, 11:06 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 24 min |
| Jun 28, 3:25 AM CDT | Special Weather Statement | MPX | Goodhue | 95 min |
| Jun 28, 5:04 AM CDT | Special Weather Statement | MPX | Steele | 86 min |
| Jun 28, 10:55 AM CDT | Excessive Heat Watch | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 17 hr |
| Jun 28, 2:44 PM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Chisago and 28 more | 49 hr |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.